Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 259, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2012, 5:44 PM CDT for Smith County, Trousdale County, Wilson County, Tennessee. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 8, 2012, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:46 PM CDT | TSTM WND DMG | 4 Nw Watertown, TN | TREE DOWN REPORTED AT LINWOOD RD AND ROBERTS LN. 3 MILES NW OF WATERTOWN. |
| Jul 8, 5:51 PM CDT | TSTM WND DMG | 5 E Lebanon, TN | MULTIPLE TREE DOWN REPORTS AT 4200 AND 4600 TROUSDALE FERRY RD. ANOTHER REPORT ON LINWOOD RD 5 MILES E OF LEBANON. |
| Jul 8, 6:08 PM CDT | TSTM WND DMG | 4 Nw Watertown, TN | TREE DOWN REPORTED AT LINWOOD RD AND ROBERTS LN. 3 MILES NW OF WATERTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
518 WUUS54 KOHX 082244 SVROHX TNC159-169-189-082330- /O.NEW.KOHX.SV.W.0259.120708T2244Z-120708T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 544 PM CDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SMITH COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 630 PM CDT * AT 541 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WATERTOWN...MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN WILSON COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3634 8627 3634 8590 3611 8600 3611 8622 TIME...MOT...LOC 2244Z 164DEG 6KT 3622 8615 $$ FORECASTER:13
1 follow-up statement
787 WWUS54 KOHX 082320 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 620 PM CDT SUN JUL 8 2012 TNC159-169-082329- /O.CAN.KOHX.SV.W.0259.000000T0000Z-120708T2330Z/ SMITH TN-TROUSDALE TN- 620 PM CDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TROUSDALE AND WESTERN SMITH COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF SMITH COUNTY. LAT...LON 3628 8626 3630 8616 3611 8610 3611 8622 TIME...MOT...LOC 2319Z 164DEG 6KT 3622 8619 $$ TNC189-082330- /O.CON.KOHX.SV.W.0259.000000T0000Z-120708T2330Z/ WILSON TN- 620 PM CDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL WILSON COUNTY UNTIL 630 PM CDT... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF LEBANON...MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL WILSON COUNTY. LAT...LON 3628 8626 3630 8616 3611 8610 3611 8622 TIME...MOT...LOC 2319Z 164DEG 6KT 3622 8619 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:02 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 8, 5:02 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 502 PM CDT SUN JUL 8 2012 .DISCUSSION... && .SHORT TERM...EXPECT CURRENT ROUND OF STORMS TO WEAKEN AS DAYLIGHT DIMINISHES. WILL MOST LIKELY SEE SOME LINGERING ACTIVITY OVERNIGHT, SHOWERS AND THUNDERSTORM CHANCES WILL REAPPEAR MONDAY AS THE MUCH ANTICIPATED COLD FRONT CURRENTLY STRETCHING FROM THE OHIO VALLEY TO ARKANSAS INCHES CLOSER TO THE MID-STATE. SOUNDINGS ARE SATURATED WITH PWAT VALUES STILL TOPPING OUT AROUND 2 INCHES THROUGH MONDAY AND TUESDAY AS THE FRONT LINGERS AROUND OUR AREA. TEMPS ARE EXPECTED TO BE MUCH COOLER THAN THE PREVIOUS WEEK, WITH HIGH TEMPERATURES REACHING THE LOW 90S MONDAY AND AS THE FRONT SETTLES INTO THE AREA OVERNIGHT MONDAY AND INTO TUESDAY TEMPERATURES SHOULD SETTLE IN THE MID TO HIGH 80S ON TUESDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT WEDNESDAY NIGHT. .LONG TERM...WEDNESDAY THE FRONTAL BOUNDARY IS EXPECTED TO BE POSITIONED OVER THE SOUTHEASTERN PORTION OF OUR AREA BRINGING A DECREASE IN POPS IN THE NORTHWEST. AS THE FRONT MOVES OFF TO THE SOUTH, CONDITIONS LOOK TO BE DRIER IN THE NORTHWEST ON THURSDAY. HOWEVER PLENTY OF MOISTURE REMAINS MAINLY OVER THE EASTERN HALF OF THE AREA AND A SERIES OF UPPER LEVEL SHORTWAVES ALONG WITH DAYTIME INSTABILITY KEEP A CHANCE OF PRECIPITATION IN THE FORECAST THROUGHOUT THE WEEKEND....WITH THE SOUTHEASTERN PORTIONS OF OUR AREA SEEING THE HIGHEST RAINFALL AMOUNTS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE MID 80S FOR THE REMAINDER OF THE EXTENDED....WITH HIGHS IN THE UPPER 70S FOR THE PLATEAU ON WEDS AND THURS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 91 71 85 / 50 60 50 60 CLARKSVILLE 73 88 69 85 / 50 60 50 60 CROSSVILLE 69 86 67 83 / 30 60 50 70 COLUMBIA 74 91 71 86 / 50 60 50 70 LAWRENCEBURG 73 91 70 86 / 50 60 40 70 WAVERLY 73 90 70 85 / 50 60 50 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Jul 8, 5:01 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN JUL 8 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-091015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE SUNDAY INTO SUNDAY NIGHT. THE HIGHEST LIKELIHOOD FOR STRONG TO SEVERE STORMS WILL BE ALONG AND WEST OF THE I-65 CORRIDOR. GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE EACH DAY FROM MONDAY THROUGH SATURDAY. SOME STORMS MAY BE STRONG AND CONTAIN GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Jul 8, 5:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 13 N CENTERVILLE 35.98N 87.45W
07/08/2012 HICKMAN TN EMERGENCY MNGR
EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
NORTH OF CENTERVILLE.
0420 PM TSTM WND DMG 3 N NASHVILLE 36.22N 86.78W
07/08/2012 DAVIDSON TN PUBLIC
PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
BRILEY PARKWAY AND I65.
0515 PM LIGHTNING 5 N FRANKLIN 36.00N 86.84W
07/08/2012 WILLIAMSON TN 911 CALL CENTER
911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
RESULTING IN A TRANSFORMER BLOWING.
&&
31Local storm report, Jul 8, 5:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/08/2012 DAVIDSON TN EMERGENCY MNGR
AT 201 GRIZZARD AVENUE...A TREE KNOCKED DOWN WIRES...AND
AT 401 SPRINGVIEW DRIVE...A TREE FELL ONTO POWER LINES.
&&
31Local storm report, Jul 8, 5:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 13 N CENTERVILLE 35.98N 87.45W
07/08/2012 HICKMAN TN EMERGENCY MNGR
EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
NORTH OF CENTERVILLE.
0420 PM TSTM WND DMG 3 N NASHVILLE 36.22N 86.78W
07/08/2012 DAVIDSON TN PUBLIC
PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
BRILEY PARKWAY AND I65.
0515 PM LIGHTNING 5 N FRANKLIN 36.00N 86.84W
07/08/2012 WILLIAMSON TN 911 CALL CENTER
911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
RESULTING IN A TRANSFORMER BLOWING.
0516 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/08/2012 DAVIDSON TN EMERGENCY MNGR
AT 201 GRIZZARD AVENUE...A TREE KNOCKED DOWN WIRES...AND
AT 401 SPRINGVIEW DRIVE...A TREE FELL ONTO POWER LINES.
&&
31Local storm report, Jul 8, 5:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/08/2012 DAVIDSON TN LAW ENFORCEMENT
NUMEROUS TRAFFIC LIGHT WIRES WERE DOWNED AND POWER OUT AT
INTERSECTIONS IN WEST NASHVILLE.
&&
31Local storm report, Jul 8, 5:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 13 N CENTERVILLE 35.98N 87.45W
07/08/2012 HICKMAN TN EMERGENCY MNGR
EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
NORTH OF CENTERVILLE.
0420 PM TSTM WND DMG 3 N NASHVILLE 36.22N 86.78W
07/08/2012 DAVIDSON TN PUBLIC
PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
BRILEY PARKWAY AND I65.
0515 PM LIGHTNING 5 N FRANKLIN 36.00N 86.84W
07/08/2012 WILLIAMSON TN 911 CALL CENTER
911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
RESULTING IN A TRANSFORMER BLOWING.
0516 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/08/2012 DAVIDSON TN EMERGENCY MNGR
AT 201 GRIZZARD AVENUE...A TREE KNOCKED DOWN WIRES...AND
AT 401 SPRINGVIEW DRIVE...A TREE FELL ONTO POWER LINES.
0528 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/08/2012 DAVIDSON TN LAW ENFORCEMENT
NUMEROUS TRAFFIC LIGHT WIRES WERE DOWNED AND POWER OUT AT
INTERSECTIONS IN WEST NASHVILLE.
&&
31Local storm report, Jul 8, 5:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG CARTHAGE 36.26N 85.94W
07/08/2012 SMITH TN LAW ENFORCEMENT
TREES AND POWER LINES DOWNED ACROSS THE COUNTY.
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:21 PM CDT | Special Weather Statement | OHX | Cheatham | 24 min |
| Jul 7, 11:27 PM CDT | Special Weather Statement | OHX | Davidson | 63 min |
| Jul 7, 11:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 46 min |
| Jul 7, 11:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 20 min |
| Jul 8, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 41 min |
| Jul 8, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 28 min |
| Jul 8, 12:51 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Stewart | 54 min |
| Jul 8, 1:27 AM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 116 min |
| Jul 8, 1:42 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 63 min |
| Jul 8, 1:47 AM CDT | Special Weather Statement | OHX | Houston | 58 min |
| Jul 8, 2:35 AM CDT | Special Weather Statement | OHX | Stewart | 25 min |
| Jul 8, 3:09 AM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| Jul 8, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 32 min |
| Jul 8, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 28 min |
| Jul 8, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Jul 8, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 30 min |
| Jul 8, 4:14 PM CDT | Special Weather Statement | OHX | Davidson | 31 min |
| Jul 8, 4:17 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Jul 8, 4:31 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jul 8, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jul 8, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jul 8, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 35 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Jul 8, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 23 min |
| Jul 8, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Wilson | 62 min |
| Jul 8, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 8, 6:15 PM CDT | Areal Flood Advisory | OHX | Rutherford, Smith, Wilson | 66 min |
| Jul 8, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 35 min |
| Jul 8, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton | 36 min |
| Jul 8, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.